Mathematische Zeitschrift

, Volume 288, Issue 1–2, pp 23–37 | Cite as

An analogue of the Bombieri–Vinogradov Theorem for Fourier coefficients of cusp forms



We prove analogues of the Bombieri–Vinogradov Theorem and the Barban–Davenport–Halberstam Theorem on primes in arithmetic progressions for Fourier coefficients of cusp forms.



This work was done towards the author’s Ph.D. thesis at Indian Statistical Institute (ISI), Kolkata where he was a student. The author thanks Satadal Ganguly and Ritabrata Munshi for helpful suggestions. The author also thanks ISI for financial support and excellent working atmosphere.


  1. 1.
    Deligne, P.: La conjecture de Weil. I. Inst. Hautes Etudes Sci. Publ. Math. 43, 273–307 (1974). (French)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Fouvry, E., Ganguly, S.: Strong orthogonality between the Möbious function, additive characters and Fourier coefficients of cusp forms. Compos. Math. 150(5), 763–797 (2014)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Halberstam, H.: Footnote to the Titchmarsh–Linnik divisor problem. Proc. Am. Math. Soc. 18, 187–188 (1967)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Hoffstein, J., Ramakrishnan, D.: Siegel zeros and cusp forms. Int. Math. Res. Not. 6, 279–308 (1995)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Iwaniec, H.: Introduction to the spectral theory of automorphic forms. In: Biblioteca of Revista Mathematica Iberoamericana. Real Sociedad Mathematica Espanola, Madrid (1995)Google Scholar
  6. 6.
    Iwaniec, H., Friedlander, J.B.: Summation formulae for the coefficients of \(L\)-functions. Can. J. Math. 57(3), 494–505 (2005)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Iwaniec, H., Kowalski, E.: Analytic Number Theory, vol. 53. American Mathematical Society Colloquium Publications, Providence (2004)MATHGoogle Scholar
  8. 8.
    Kim, H.: Functoriality for the exterior square of \(GL_4\) and symmetric fourth of \(GL_2\), with Appendix 1 by D. Ramakrishnan, and Appendix 2 by H. Kim and P. Sarnak. J. Am. Math. Soc. 16, 139–183 (2003)CrossRefGoogle Scholar
  9. 9.
    Lau, Y.K., Zhao, L.: On a variance of Hecke eigenvalues in arithmetic progressions. J. Number Theory 132(5), 869–887 (2012)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Linnik, J.V.: The dispersion method in binary additive problems. American Mathematical Society, RI (1963)Google Scholar
  11. 11.
    Montgomery, H.L.: Topics in Multiplicative Number Theory. Lecture Notes in Mathematics, vol. 227. Springer, Berlin (1971)CrossRefMATHGoogle Scholar
  12. 12.
    Pitt, N.J.E.: On an analogue of Titchmarsh’s divisor problem for holomorphic cusp forms. J. Am. Math. Soc. 26, 735–776 (2013)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Titchmarsh, E.C.: A divisor problem. Rend. Circ. Mat. Palermo. 54, 414–429 (1930)Google Scholar
  14. 14.
    Vaughan, R.C.: Sommes trigonométriques sur les nombres premiers. C. R. Acad. Sci. Paris Sér. A-B 285, A981–A983 (1977)MATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Theoretical Statistics and Mathematics UnitIndian Statistical InstituteKolkataIndia

Personalised recommendations